MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 4000 C311 STAND ALONE SYSTEM; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04826876001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable sodium electrode results for multiple patient samples tested on a cobas 4000 c311 stand alone system.One example of discrepant results for one patient sample was provided: on (b)(6) 2026, the initial result was 174 mmol/l.The initial result was not reported because it was elevated and did not match the expected values, prompting a rerun.On (b)(6) 2026, the repeat result: 142 mmol/l.The repeat result was deemed correct, as it was within the normal values and was reported outside the laboratory.
 
Additional Manufacturer Narrative
The sodium electrode lot number and expiration date were not provided.The calibration and qc were acceptable.The field service engineer (fse) checked the ion-selective electrode (ise) sipper pipette and observed white deposits on the upper surface of the cuvettes.He also reviewed the wash water and detergent volumes for the cuvettes and observed that the naoh solution volume was higher than the wash water volume.The fse cleaned the white deposits and adjusted the naoh solution volume.He then verified the correct dispensing from the other nozzles in the washing station and performed an ise calibration with successful results.The investigation is ongoing.
 
Additional Manufacturer Narrative
The reagent was purged, and the ise calibration was successful.The customer was using expired electrodes.The product labeling states: "on-board stability after installation the electrode is stable for the following time period: 2 months or 9000 tests, whichever comes first.The electrodes should be replaced after this time period has expired." the investigation did not identify a product problem.The cause of the event was due to an off-label use, where the customer was using expired electrodes.

Brand Name
COBAS 4000 C311 STAND ALONE SYSTEM
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24233387
Report Number1823260-2026-00341
Device Sequence Number15999425
Product Code JJE
UDI-Device Identifier04015630925551
UDI-Public04015630925551
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04826876001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZATHIOPRINE
Patient Age20 YR
Patient SexMale